Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 10, 2012, 1:27 PM PST. It took effect at Feb 11, 2012, 8:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 1:27 PM PST (21:27 UTC)
- In effect from
- Feb 11, 2012, 8:00 AM PST
- Expired
- Feb 12, 2012, 8:00 AM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
033 WHUS76 KSGX 102127 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PST FRI FEB 10 2012 ...SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR SATURDAY AND SATURDAY NIGHT OVER THE COASTAL WATERS... .HIGH CONFIDENCE IN FORECAST OF SEAS REBUILDING TO OVER 10 FEET AND WINDS GUSTING 25 KT OR HIGHER BEHIND THE COLD FRONT SATURDAY AND SATURDAY NIGHT. PZZ775-110530- /O.NEW.KSGX.SC.Y.0003.120211T1600Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 127 PM PST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PST SUNDAY. * WINDS AND WAVES: SEAS BUILDING TO OVER 10 FEET AND WINDS GUSTS OVER 25 KT. WINDS AND SEAS NOT BEGINNING TO SUBSIDE UNTIL MID SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-110530- /O.NEW.KSGX.SW.Y.0006.120211T2200Z-120212T1600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 127 PM PST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM SATURDAY TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 8 AM PST SUNDAY. * SEAS: REBUILDING TO ABOVE 10 FEET SATURDAY AFTERNOON AND NOT SUBSIDING UNTIL MID SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
6 follow-up statements
115 WHUS76 KSGX 110411 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 811 PM PST FRI FEB 10 2012 ...SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR SATURDAY AND SATURDAY NIGHT OVER THE COASTAL WATERS... COMBINED SEA HEIGHTS OVER THE COASTAL WATERS WILL BUILD OVER 10 FT LATE SATURDAY MORNING THROUGH SUNDAY MORNING. OVER THE OUTER COASTAL WATERS...SUSTAINED NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT OR GREATER ARE EXPECTED BEHIND THE COLD FRONT SATURDAY THROUGH SATURDAY NIGHT. WINDS AND SEAS WILL DECREASE BELOW ADVISORY CRITERIA BY MID SUNDAY MORNING. PZZ775-111100- /O.CON.KSGX.SC.Y.0003.120211T1600Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 811 PM PST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PST SUNDAY. * SEAS: COMBINED SEA HEIGHTS WILL BUILD ABOVE 10 FEET SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. * WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS OVER 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-111100- /O.CON.KSGX.SW.Y.0006.120211T2200Z-120212T1600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 811 PM PST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM SATURDAY TO 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM SATURDAY TO 8 AM PST SUNDAY. * SEAS: COMBINED SEAS HEIGHTS WILL BUILD ABOVE 10 FEET SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ JT HTTP://WWW.WEATHER.GOV/SANDIEGO
715 WHUS76 KSGX 110946 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 146 AM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORIES THROUGH TONIGHT OVER THE COASTAL WATERS... COMBINED SEAS WILL BUILD TO AROUND 10 FT OR MORE LATE THIS MORNING AND CONTINUE THROUGH SUNDAY MORNING. OVER THE OUTER COASTAL WATERS...SUSTAINED NORTHWEST WINDS OF 15 TO 20 KT AND GUSTS TO 25 KT WILL DEVELOP. WINDS AND SEAS WILL DECREASE BY MID SUNDAY MORNING. PZZ775-111800- /O.CON.KSGX.SC.Y.0003.120211T1600Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 146 AM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PST SUNDAY. * SEAS: COMBINED SEA HEIGHTS WILL BUILD ABOVE 10 FEET THIS MORNING AND CONTINUE THROUGH SUNDAY MORNING. * WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS OVER 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-111800- /O.CON.KSGX.SW.Y.0006.120211T2200Z-120212T1600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 146 AM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST SUNDAY. * SEAS: COMBINED SEAS WILL BUILD TO AROUND 10 FEET BY THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
236 WHUS76 KSGX 111746 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 946 AM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORIES THROUGH TONIGHT OVER THE COASTAL WATERS... COMBINED SEAS WILL BUILD TO AROUND 10 FT OR MORE LATE THIS MORNING AND CONTINUE THROUGH SUNDAY MORNING. OVER THE OUTER COASTAL WATERS...SUSTAINED NORTHWEST WINDS OF 15 TO 20 KT AND GUSTS TO 25 KT WILL DEVELOP. WINDS AND SEAS WILL DECREASE BY MID SUNDAY MORNING. PZZ775-120500- /O.CON.KSGX.SC.Y.0003.000000T0000Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 946 AM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * SEAS: COMBINED SEA HEIGHTS WILL BUILD TO AROUND 10 FEET LATER THIS MORNING AND CONTINUE THROUGH SUNDAY MORNING. * WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-120500- /O.CON.KSGX.SW.Y.0006.120211T2200Z-120212T1600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 946 AM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST SUNDAY. * SEAS: COMBINED SEAS WILL BUILD TO NEAR 10 FEET BY THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
053 WHUS76 KSGX 120541 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 941 PM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORIES THROUGH TONIGHT OVER THE COASTAL WATERS... COMBINED SEAS WILL REMAIN NEAR 10 FEET THROUGH SUNDAY MORNING OVER THE OUTER COASTAL WATERS...WITH SUSTAINED NORTHWEST WINDS OF 15 TO 20 KT AND GUSTS TO 25 KT. WINDS AND SEAS WILL DECREASE BY MID SUNDAY MORNING. PZZ750-120645- /O.CAN.KSGX.SW.Y.0006.000000T0000Z-120212T1600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 941 PM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. COMBINED SEA HEIGHTS OVER THE INNER COASTAL WATERS HAVE DECREASED TO 7 FEET OR LESS AND WILL CONTINUE TO DECREASE THROUGH THE DAY SUNDAY. WINDS HAVE DECREASED OVER THIS AREA AS WELL. $$ PZZ775-121345- /O.CON.KSGX.SC.Y.0003.000000T0000Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 941 PM PST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * SEAS: COMBINED SEA HEIGHTS WILL REMAIN NEAR 10 FEET THROUGH SUNDAY MORNING AND DECREASE IN THE AFTERNOON. * WINDS: NORTHWEST WINDS AROUND 15 TO 20 KT WITH GUSTS TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
591 WHUS76 KSGX 121144 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 344 AM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY THROUGH EARLY THIS MORNING FOR THE OUTER COASTAL WATERS... ...HAZARDOUS CONDITIONS FOR SMALL CRAFT LIKELY TO DEVELOP MONDAY AFTERNOON AND PERSIST THROUGH TUESDAY OVER THE SOUTHERN CALIFORNIA COASTAL WATERS... COMBINED SEAS WILL REMAIN NEAR 10 FEET THROUGH THIS MORNING OVER THE OUTER COASTAL WATERS...WITH SUSTAINED NORTHWEST WINDS OF 15 TO 20 KT. WINDS AND SEAS WILL SUBSIDE LATER THIS MORNING. STRONGER WESTERLY WINDS AND ROUGH SEAS WILL DEVELOP OVER THE COASTAL WATERS MONDAY AFTERNOON BEHIND A COLD FRONT. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR MONDAY AFTERNOON THROUGH TUESDAY AS HAZARDOUS SMALL CRAFT CONDITIONS ARE LIKELY TO DEVELOP. PZZ775-121600- /O.CON.KSGX.SC.Y.0003.000000T0000Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 344 AM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * SEAS: COMBINED SEAS NEAR 10 FEET...DECREASING BY MID DAY. * WINDS: NORTHWEST WINDS AROUND 15 TO 20 KT WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
352 WHUS76 KSGX 121556 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 756 AM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... .WINDS AND COMBINED SEAS ARE TRENDING LOWER THIS MORNING. PZZ775-121700- /O.EXP.KSGX.SC.Y.0003.000000T0000Z-120212T1600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 756 AM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 9:30 AM PST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 10, 9:30 AM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST FRI FEB 10 2012
.SYNOPSIS...
UPPER LEVEL RIDGE OF HIGH PRESSURE WILL START TO GIVE WAY
TODAY...BRINGING THE RETURN OF ONSHORE FLOW TO THE REGION AS WELL AS
COOLER TEMPERATURES. A TROUGH WILL MOVE THROUGH CALIFORNIA ON
SATURDAY...BRINGING MORE COOLING...A DEEPER MARINE LAYER...AND
GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. THERE WILL BE A
SLIGHT CHANCE OF SOME LIGHT RAIN OR DRIZZLE WEST OF THE MOUNTAINS.
ALTHOUGH SUNDAY WILL BE A DRIER DAY...ANOTHER SERIES OF TROUGHS WILL
MOVE THROUGH THE REGION FOR THE FIRST PART OF THE WORK WEEK...BRING
ANOTHER ROUND OF LIGHT RAIN OR HIGHER ELEVATIONS SNOW TO THE
REGION.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW HIGH PRESSURE OVER CALIFORNIA
THIS MORNING. HOWEVER...THE IMAGERY ALSO SHOWS A SERIES OF AN UPPER
LEVEL TROUGH OF LOW PRESSURE OFF THE WEST COAST...WITH ONE POISED
OFF THE PACIFIC NORTHWEST...AND TWO OVER THE PACIFIC BETWEEN 130 AND
145 WEST ALONG 40 NORTH. THE COMBINATION OF THESE SYSTEMS WILL HELP
FLATTEN THE RIDGE TODAY...BRINGING THE RETURN OF ONSHORE FLOW AND
COOLER TEMPERATURES TO THE REGION. TEMPERATURES TODAY WILL MOST
LIKELY BE 5 TO 10 DEGREES COOLER ACROSS THE REGION...WITH
TEMPERATURES IN THE DESERTS SIMILAR TO OR ONLY SLIGHT COOLER.
OTHERWISE...EXPECT A FEW HIGH CLOUDS AT TIMES TODAY...WITH A SMOKE
LAYER POSSIBLE...MAINLY ACROSS NORTHERN SAN DIEGO COUNTY FROM THE
FIRE AT CAMP PENDLETON.
CURRENT VISIBLE IMAGERY ALSO SHOWS A RELATIVELY PATCHY AND BROKEN
MARINE LAYER OVER THE COASTAL WATERS THIS MORNING. AT THIS TROUGH
DIGS ALONG THE WEST COAST LATER TODAY AND TONIGHT...THE MARINE LAYER
WILL REDEVELOP AND RAPIDLY DEEPEN...PUSHING INTO THE COASTAL SLOPES
BY SATURDAY MORNING. THE COMBINATION OF THE RAPID DEEPENING ALONG
WITH THE SYSTEM MEANS THAT SOME DRIZZLE OR LIGHT RAIN SHOWERS WILL
LIKELY DEVELOP OVER AND WEST OF THE MOUNTAINS. PRECIPITATION
AMOUNTS WILL BE VERY LIGHT...WITH ONLY A FEW HUNDREDTHS POSSIBLE.
HOWEVER...SOME OF THE COASTAL SLOPES COULD SEE UP TO A TENTH OF AN
INCH...WITH LIGHT FLURRIES POSSIBLE IN THE MOUNTAINS ABOVE 5500
FEET.
THIS TROUGH WILL ALSO BRING SOME MODERATE AND GUSTY WEST WINDS TO
THE MOUNTAINS AND DESERTS ON SATURDAY. AT THIS TIME...THE 12Z NAM
DOES NOT LOOK THAT IMPRESSIVE AT 850 OR 700 MBS...WITH UPPER LEVELS
WINDS AT 850 MB AROUND 30 KNOTS AND BETWEEN 35 AND 40 KNOTS AT 700
MBS. THE SURFACE GRADIENT APPEARS TO PEAK BETWEEN 4 AND 5 MBS
BETWEEN LINDBERGH AND IMPERIAL SATURDAY AFTERNOON AND EVENING...SO
HIGH WINDS LOOK MARGINAL AT BEST. HOWEVER...WITH AWAIT THE REST OF
THE 12Z RUNS BEFORE DECIDING ON WHAT TO DO WITH THE HIGH WIND
WATCH.
DRIER CONDITIONS WILL RETURN ON SUNDAY...AS A TRANSITORY RIDGE
BUILDS BACK OVER THE REGION. HOWEVER...ANOTHER TROUGH OF LOW
PRESSURE WILL DIG ACROSS CALIFORNIA ON MONDAY AND MONDAY NIGHT. THE
TRACK OF THIS SYSTEM IS MORE INLAND...AND NOT THAT FAVORABLE FOR
BRINGING MUCH PRECIPITATION TO THE REGION. IN FACT...THE MODEL TIME
HEIGHTS ARE ONLY SUGGESTING THAT THE MOISTURE LAYER WILL BE BETWEEN
5000 AND MAYBE 8000 FEET DEEP. THIS MEANS THAT THE PRECIPITATION
WILL MOST LIKELY BE VERY LIGHT AGAIN...WITH MOST LOCATIONS WEST OF
THE MOUNTAINS SEEING LESS THAN A TENTH OF AN INCH. THE FAVORED
UPSLOPE REGIONS OF THE COASTAL SLOPES COULD SEE MORE...BUT IT IS
LOOKING DOUBTFUL THAT THE DESERTS WILL GET MUCH OF ANYTHING. THIS
SYSTEM WILL ALSO BRING MORE MODERATE AND GUSTY WEST TO SOUTHWEST
WINDS TO THE MOUNTAINS AND DESERTS. AT THIS TIME...THE UPPER LEVEL
SUPPORT LOOKS A LITTLE STRONGER THAN THE CURRENT SYSTEM...WITH 850
MBS RANGING BETWEEN 35 AND 40 KNOTS AND 700 MB WINDS RANGING BETWEEN
40 AND 45 KNOTS. NEEDLESS TO SAY...WILL LIKELY NEED TO WATCH THIS
SYSTEM DEVELOP OVER THE NEXT COUPLE OF DAYS.
THE EXTENDED MODELS ARE HINTING THAT ANOTHER SYSTEM MAY THEN DIG
DOWN THE CALIFORNIA COAST SOME TIME TUESDAY THROUGH WEDNESDAY. AT
THIS TIME...THE ARE STILL PLENTY OF MODEL DISCREPANCIES WITH THE
HANDLING OF THIS SYSTEM. THE 00Z ECMWF AND GEM ARE FASTER WITH THIS
SYSTEM...TRACKING IT MORE INLAND. MEANWHILE...THE NEW 12Z GFS IS
SLOWING THE TIMING OF THIS SYSTEM...OVER THE OCEAN...WHICH COULD BE
MORE FAVORABLE AND WETTER TRAJECTORY. AT THIS TIME THOUGH...THERE
ARE ENOUGH UNCERTAINTIES THAT CONFIDENCE IS NOT HIGH...WITH THE
TIMING OR HOW MUCH PRECIPITATION SOUTHERN CALIFORNIA MAY SEE.
HIGH PRESSURE WILL THEN REBUILD OVER THE WEST COAST FOR THE
REMAINDER OF THE WORK WEEK...WITH DRY AND WARMER CONDITIONS
PREVAILING.
&&
.AVIATION...
101705Z...LEADING EDGE OF SCT LOW STRATUS BELOW 500 FT MSL PUSHED
INLAND N OF HUNTINGTON BEACH AND EXTENDS SE TO WITHIN 2SM OF POINT
LA JOLLA. ALSO HAVE SMOKE LAYER BELOW 5000 FT MSL EXTENDING INLAND
FROM WILDFIRE OVER CAMP PENDLETON TO MOUNTAINS...ELSEWHERE SKC.
THROUGH 0000 UTC EXPECT THE LOW STRATUS LAYER TO REMAIN OVER WATER
OR NEAR IMMEDIATE COAST BUT INCREASE TO BROKEN AND THE LAYER LIFT
SLIGHTLY WITH BASES 200 FT TOPS 700 FT MSL.
BETWEEN 0000-0600 UTC STRATUS LAYER INCREASING TO
OVERCAST...DEEPENING WITH BASES 400 FT MSL TOPS 1300 FT MSL...AND
SPREADING INLAND 25-40 SM TO FOOTHILLS OF MOUNTAINS. THIS WILL
LIKELY RESULT IN LIFR CONDITIONS AT COASTAL AND INLAND AIRPORTS. THE
PERIOD OF CIGS AOB 5 HND FT/VSBY AOB 1SM MAY BE SHORT LIVED AS AFTER
0600 UTC AND THROUGH 1600 UTC RAPID DEEPENING AND LIFTING OF THE
STRATUS LAYER EXPECTED WITH BASES 2000 FT MSL AND TOPS 6000 FT MSL
BUT MTNS BECOMING OBSCD.
&&
.MARINE...
LEANING STRONGLY TOWARDS EXTENDING THE HIGH SURF ADVISORY INTO
SUNDAY. THE WAMIII MODEL HAS BEEN PERFORMING VERY WELL IN PREDICTING
TIMING AND MAGNITUDE OF THE VARIOUS SWELLS THAT HAVE BEEN IMPACTING
THE COASTAL WATERS. ITS TREND THROUGH 10 AM SATURDAY MORNING IS
FLAT...INDICATING NO APPRECIABLE DROP IN SWELL HEIGHTS...BUT THEN A
2 TO 3 FEET INCREASE IS INDICATED BETWEEN 10 AM SATURDAY AND 6 PM
SATURDAY AFTERNOON. THIS IS LIKELY DUE TO A DYNAMIC FETCH SITUATION
WITH THE ARRIVAL TIME OF A NEW LONG PERIOD WNW SWELL ABOUT THE SAME
AS THE FETCH AREA BEHIND THE FRONT PASSAGE. ASSUMING THE MODEL
CONTINUES TO PERFORM WELL...THEN SURF HEIGHTS OVER ORANGE COUNTY
WOULD NOT DROP BELOW 7 FEET UNTIL LATE SATURDAY NIGHT/SUNDAY
MORNING...AND FOR SAN DIEGO COUNTY NOT UNTIL SUNDAY EVENING. WILL
SIMILARLY CONSIDERING RAISING SMALL CRAFT ADVISORIES. THE CRITERIA
FOR EITHER HAZARDOUS SEAS AND/OR WINDS WILL BE MET OVER THE OUTER
WATERS...ZONE PZZ775...SATURDAY MORNING...AND OVER THE INNER
WATERS...ZONE PZZ750...BY SATURDAY AFTERNOON. DURATION AT THIS TIME
WOULD BE UNTIL MIDDAY SUNDAY. NEED TO FURTHER COORDINATE WITH WFO
OXNARD FOR CONSISTENCY ALONG OUR FORECAST/WARNING BORDER.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 10 AM PST SATURDAY FOR THE BEACHES IN
THE ORANGE COUNTY COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 10 AM PST SATURDAY FOR THE SAN DIEGO
COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...BALFOURHazardous weather outlook, Feb 10, 4:00 AM PST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI FEB 10 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-111400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LARGE WEST SWELLS WILL GENERATE HIGH SURF AND DANGEROUS RIP CURRENTS AT AREA BEACHES. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM SATURDAY FOR AREA BEACHES. A PAIR OF LOW PRESSURE TROUGHS WILL BRING COOLER WEATHER AND PERIODS OF MODERATE TO STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS SATURDAY THROUGH TUESDAY. LIGHT PRECIPITATION WILL BE POSSIBLE WEST OF THE MOUNTAIN CRESTS LATE SATURDAY AND SUNDAY. AREAS OF FOG...LOCALLY DENSE...ARE POSSIBLE ON THE COASTAL SLOPES SATURDAY MORNING INTO SUNDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS FOR SATURDAY MORNING THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:05 AM PST | High Wind Watch | SGX | Riverside, San Diego | 11 hr |
| Feb 10, 1:27 PM PST | Small Craft Advisory for Hazardous Seas | SGX | 32 hr | |
| Feb 10, 1:45 PM PST | High Wind Warning | SGX | Riverside, San Diego | 8 hr |
| Feb 10, 1:45 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 70 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.